Alert archive / Indiana / Flash Flood Warnings in 2008

Flash Flood Warning 10, NWS Northern Indiana

February 6, 2008Carroll County, White County, Indiana

NWS Northern Indiana issued this flash flood warning at Feb 6, 2008, 2:17 PM EST for Carroll County, White County, Indiana. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 6, 2008, 2:17 PM EST (19:17 UTC)
Expired
Feb 6, 2008, 8:15 PM EST
In force
6 hr
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Flood severity
Major

Counties Carroll County, IN, White County, IN

The radar

The Northern Indiana radar (KIWX), 112 km from the middle of the area, began a volume at 19:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 7.3 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2008-02-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2008-02-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 360 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
456 m above ground
0-6 km bulk shear
111 kt
0-1 km storm-relative helicity
360 m²/s²
0-3 km storm-relative helicity
424 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KIWX 061919
FFWIWX
INC015-181-070115-
/O.NEW.KIWX.FF.W.0010.080206T1917Z-080207T0115Z/
/00000.3.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
217 PM EST WED FEB 6 2008

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* FLASH FLOOD WARNING FOR A DAM FLOODGATE RELEASE IN...
  CARROLL COUNTY IN NORTH CENTRAL INDIANA
  WHITE COUNTY IN NORTHWEST INDIANA

* UNTIL 815 PM EST WEDNESDAY EVENING

* AT 217 PM EST...DAM OPERATOR REPORTED THE FLOODGATES ON THE NORWAY
  DAM WERE OPENED AND THE DISCHARGE FROM THE DAM IS FLUCTUATING 
  AROUND 22000 CUBIC FEET PER SECOND. OAKDALE DAM IS ALSO REPORTING 
  A DISCHARGE RATE OF 25933 CUBIC FEET PER SECOND. THIS DISCHARGE 
  IS CAUSING FLASH FLOODING DOWNSTREAM OF NORWAY DAM ON THE TIPPECANOE
  RIVER.

PEOPLE IN LOW LYING AREAS BELOW THE DAM ARE URGED TO TAKE IMMEDIATE
ACTION TO SAFEGUARD LIFE AND PROPERTY.

FURTHER STATEMENTS WILL BE ISSUED AS MORE INFORMATION BECOMES
AVAILABLE.

LAT...LON 4078 8673 4066 8673 4067 8679 4078 8679

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this flash flood warning went out at Feb 6, 1:14 PM EST, 1 hour 3 minutes earlier.

Area forecast discussion, Feb 6, 1:14 PM EST, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
114 PM EST WED FEB 6 2008

.AVIATION...
A SFC LOW NW OF LAF WILL CONTINUE TO MOVE EAST THROUGH THE TAF
PERIOD...WITH WINDS BECOMING WEST TO NW ON THE BACK SIDE OF THE
LOW. HAVE DELAYED THE MIX OF PCPN AT SBN GIVEN LATEST TRENDS/NAM
WRF FCST THERMAL PROFILE. CONDITIONS SHOULD DETERIORATE ONCE THE
LOW PASSES...WITH PCPN CHANGING TO ALL SNOW.

&&

.PREV DISCUSSION... /ISSUED 1033 AM EST WED FEB 6 2008/

UPDATE...

REPORTS OF LIGHT ICING OCCURING ACROSS NORTHERN HILLSDALE COUNTY IN
MICHIGAN SO HAVE EXPANDED WINTER WEATHER ADVISORY EAST INTO
REMAINDER OF MICHIGAN COUNTIES. NORTHERN INDIANA AND NORTHWEST OHIO
SEEING TEMPS HOVERING BETWEEN 32 AND 34 DEGREES WITH SOME REPORTS OF
PATCHY FREEZING RAIN IN COLDER AREAS.

AS WE HAVE SEEN ALL WINTER...SURFACE LOW TAKING A MUCH FURTHER WEST
TRACK AND THIS IS SLOWING THE ARRIVAL OF COLDER AIR AND
PRECIPITATION CHANGEOVER. 12Z NAM STILL INDICATES RAPID CHANGEOVER
BETWEEN 18 AND 21Z BUT LESS QPF IN FAR NORTHWEST GIVEN FURTHER
NORTHWEST TRACK. MUCH HEAVIER PRECIPITATION HAS ALSO DEVELOPED EAST
OF THE NEW SURFACE LOW IN RELATIVE WARM SECTOR WITH STRONG
ISENTROPIC LIFT AND THETA E ADVECTION. HENCE LATEST UPDATE BUMPED UP
QPF IN SOUTHEAST TO HALF INCH AMOUNTS AND LOWERED NORTHWEST AREAS.
FAR NORTHERN BERRIEN COUNTY STILL HAS BEST SHOT AT NEARING WARNING
CRITERIA SO ALLOWED WARNING TO CONTINUE THERE GIVEN REPORTS AT KLWA
OF SNOW MOST OF THE MORNING. THE COMBINATION OF SNOW...FREEZING
RAIN AND SLEET COUPLED WITH INCREASING WINDS IS THE MAIN FACTOR FOR
THE WARNING COMPARED TO JUST STRAIGHT CRITERIA. WILL MONITOR NEW
MODEL DATA AND RADAR TRENDS FOR POSSIBLE ADJUSTMENTS WITH THE
AFTERNOON PACKAGE.

PREV DISCUSSION... /ISSUED 422 AM EST WED FEB 6 2008/

SHORT TERM...
TODAY AND TONIGHT

.POTENT STORM SYSTEM TO AFFECT THE REGION TODAY...

WATER VAPOR IMAGERY CONFIRMS A VERY INTENSE UPPER LEVEL IMPULSE
ACROSS PARTS OF OK AND KS. SFC PRESSURE FALLS ARE ONGOING ACROSS
PARTS OF WESTERN IL IN RESPONSE TO THE EJECTING UPPER SYSTEM. NPN
AND VWP PROFILER DATA CONFIRMS H925-H85 WINDS HAVE ALREADY BEGUN TO
VEER ACROSS THE FA...TURNING MORE SE. THIS IS VERY IMPORTANT AS THIS
WILL BE CRITICAL TO RESULTANT PRECIP TYPE EXPECTED TODAY...AS THIS
WILL BETHE BIGGEST CONCERN IN THE PERIOD. OTHERWISE...TEMPS ARE
HANGING IN THE 30S ACROSS THE FA WITH THE COLDEST TEMPS OVER NE
ZONES. RAINFALL HAS ENDED ACROSS THE FA...SAVE A FEW REPORTS OF
DRIZZLE AND FLURRIES.

HAVE OPTED FOR A GFS/ECMWF/SREF/NMM4 BLEND. THERMAL AND MOMENTUM
ANALYSIS AT 00Z REVEALED A FEW FLAWS IN THE GFS. HOWEVER THE OVERALL
HANDLING OF THE UPPER LEVEL SYSTEM AND RESULTING SFC LOW LOOK
REASONABLE.

TODAY...DEEPENING UPPER LEVEL LOW WILL PUSH NE INTO THE MIDWEST.
LINGERING FRONTAL BOUNDARY OVER THE OHIO VALLEY WILL PROVIDE THE
FOCUS FOR THE DEVELOPMENT OF YET ANOTHER SFC WAVE. TRACK AND
DEEPENING NATURE OF THE MID LEVEL IMPULSE WILL PLACE THE TRACK OF
THE SFC WAVE OVER CENTRAL AND NORTHERN IN. SFC WAVE WILL RAPIDLY
BECOME OCCLUDED AS THE UPPER LOW CLOSES OFF...LENDING TO A LACK OF
ANY SFC WAA. HOWEVER...ALOFT IS A ENTIRELY DIFFERENT STORY. MODEL
ANALYSIS REVEALS POTENT THETA-E CONVERGENCE FROM H925 TO H7 OVER THE
FA COINCIDENT UNDER POWERFUL LARGE SCALE ASCENT PER 125 KNOTS AT H5.
CROSS ISENTROPIC FLOW AROUND H85 REVEALS NEARLY 30 KNOTS OF
FLOW...DIRECTED EAST TO WEST. ALL INGREDIENTS ARE CERTAINLY THERE
FOR PERIOD OF MODERATE PRECIP OVER WESTERN PORTIONS OF THE FA.
BIGGEST CONCERN...THOUGH IS PRECIP TYPE. WITH VEERING LL WIND
PROFILE PRESENT...EXPECTING A PERIOD OF WAA IN THE H950-H85
LAYER...HELPING TO SUPPORT RAIN CHANCES THROUGH LATE MORNING.
HOWEVER...WITH THE DEPARTURE OF CLOSED LOW AT THE SFC THROUGH
H85...WINDS WILL QUICKLY VEER NORTH AND CAA WILL ENSUE. THIS IS
EXPECTED TO OCCUR DURING TH PERIOD OF MOST INTENSE LL LIFT AND LARGE
SCALE ASCENT. WITH ONGOING SFC CAA OVER NORTHERN PORTIONS OF THE CWA
PER NE WINDS...EXPECTING RAIN CHANGING TO SLEET/ZR IN THE NORTH THEN
QUICKLY TO SNOW. GIVEN THE AMOUNT OF MOISTURE INGESTED INTO THE THIS
SYSTEM/TRACK OF THE H7 LOW OVER NW ZONES/THE INTENSE NATURE OF THE
UPPER LEVEL IMPULSE/AND SNOW RATIOS OF 20:1...EXPECTING A PERIOD OF
MODERATE TO HEAVY SNOW IN THE NW/PARTICULARLY BERRIEN COUNTY.
INTENSE ISENTROPIC UPGLIDE UNDER STEEP MID LAPSE RATES WILL FURTHER
INCREASE THE CHANCES FOR BANDED PRECIP...WITH THUNDER A DISTINCT
POSSIBILITY. WITH EXPECTED MIX PRECIP/CONCERNS FOR HEAVY SNOW/AND
STRONG NW WINDS ON THE BACK OF THIS SYSTEM...HAVE ISSUED A WINTER
STORM WARNING FOR BERRIEN COUNTY WHERE 4 TO 8 INCHES OF SNOW CAN BE
EXPECTED OVER THE NW PORTION OF THE COUNTY. ELSEWHERE...THE WINTER
WEATHER ADV IS STILL IN EFFECT IN PORTIONS OF THE NW ZONES DUE TO
CONCERNS ON MIXED PRECIP/SNOW ACCUMS/AND THEN A PERIOD OF BLOWING
SNOW POSSIBLE TONIGHT.

THINGS WILL QUICKLY WIND DOWN TONIGHT AS THE UPPER LEVEL SYSTEM
SPEEDS OUT OF THE REGION. LINGERING SNOW SHOWERS AND BLOWING SNOW
WILL DIMINISH WITH GENERAL OVERCAST EXPECTED. CAA WILL ALLOW LOWS TO
DIP INTO THE 20S AT ALL LOCATIONS.

LONG TERM (THURSDAY THROUGH TUESDAY)...

GFS SEEMS TO HAVE INITIALIZED WELL...HAS STRONG SUPPORT FROM ITS
ENSEMBLE MEAN...AND THE 12Z/05 AND 00Z/06 EURO RUNS. HAVE STAYED
VERY CLOSE TO GFS/EURO SOLUTIONS...MINOR DISAGREEMENTS AT THE VERY
END OF THE PERIOD WITH A POSSIBLE FRONTAL PASSAGE. MONDAY TUESDAY
TIMEFRAME...LEANED MORE TOWARDS THE 00Z/06Z GFS ENSEMBLE MEAN.

STRONG SYSTEM MOVING ACROSS THE NORTHEAST CONUS...GENERAL
TROUGHINESS ACROSS THE CENTRAL CONUS AS A WEAK SHRTWV MOVES THROUGH
THE REGION THURSDAY...LIMITIED MOISTURE AVAILABLE...WILL KEEP HIGH
END CHC POPS. ENERGY EJECTS FROM THE PAC NW THURSDAY NIGHT...AND
MOVES EAST TOWARDS THE REGION...SYSTEM PULLS THROUGH THE AREA
FRIDAY. STRONG AGREEMENT BETWEEN THE GFS/EURO ON BOTH STRENGTH AND
TIMING...THOUGH THE GFS SEEMS TO SQUEEZE OUT A BIT MORE QPF THAN THE
EURO. HAVE WENT JUST UNDER THE GFS VALUES. BUFKIT WOULD SUGGEST THAT
THE PRECIP COULD BE ANYWHERE FROM RAIN/SNOW OR SLEET...HAVE
MENTIONED RAIN OR SNOW FOR NOW. HAVE BUMPED TEMPS UP SLIGHTLY WITH
THE SOUTHERLY FLOW THAT PUSHES A SMALL AMOUNT OF WARMER AIR
NORTHWARDS.

SHARP TROUGH WILL DIG ACROSS THE UPPER MS VALLEY AND INTO THE GREAT
LAKES FRIDAY NIGHT INTO SATURDAY...WITH PRECIP CHCS INCREASING
SATURDAY INTO SUNDAY. MAYBE SOME LAKE EFFECT POSSIBLE SAT NIGHT AND
ON THRU SUNDAY WITH DELTA TS NEARING -20 OR MORE...LIMITING FACTOR
MAY BE THE DEPTH OF THE INVERSION. MODELS SHOWING DECENT 925
PLUME...WITH POSSIBLE CONNECTION TO LK SUPERIOR ON SUNDAY. LIGHT
ACCUMS POSSIBLE THRU THE PERIOD ACROSS THE AREA AS A WHOLE. DRAMATIC
TEMPS DROP BEHIND THE ARCTIC FRONT ON SATURDAY INTO SUNDAY...VERY
STRONG PRESSUE GRADIENT WILL CREATE WINDS SUSTAINED NEARING 25 TO 30
MPH WITH HIGHER GUSTS AND DRIVE VERY COLD AIR INTO THEREGION FROM
THE NORTHWEST WITH TEMPS DROPPING FROM THE LOWER 30S SATURDAY AFTN
INTO THE SNGLE DIGITS FOR MOST OF THE AREA BY DAYBREAK SUNDAY.
STRONG CAA WILL CONTINUE INTO SUNDAY WITH HIGHS STRUGGLING TO GET
INTO THE LOWER OR MIDDLE TEENS. TROUGH STARTS TO LIFT ON SUNDAY INTO
THE NORTHEASTERN STATES...AS THE CENTER OF COLD CANADIAN HIGH MOVES
JUST SOUTHWEST OF THE AREA.

SFC HIGH DRIFTS EAST OF THE REGION ON MONDAY ALLOWING FOR SLIGHTLY
WARMER TEMPS ACROSS THE REGION...BUT STILL BELOW SEASONAL LEVELS
MOST LIKELY. FRONT WILL START TO DROP SOUTH ACROSS THE FORECAST
AREA...HERE IS WHERE SOME OF THE DISAGREEMENT LIES BETWEEN THE
OPERATIONAL MODELS. THE GFS IS FASTER THAN THE EURO...HAVE HALVED
THE DIFFERENCE WITH THE ENSMBLE MEAN AS PREVIOUSLY MENTIONED...AND
WILL PROG THE FRONT THRU THE REGION APPROX MONDAY NIGHT..HAVE LOW
CHC POPS WITH THE UNCERTAINTY AT THAT TIMEFRAME. KEPT TUESDAY DRY
WITH ALL MODELS SUGGESTING THAT THE FRONT SHOULD BE WELL SOUTH OF
THE REGION...STILL THOUGH CANNOT SAY THAT CONFIDENCE OF THIS IS HIGH
EVEN WITH MODEL CONVERGENCE OF THAT SOLUTION...MORE NORTHERLY OR
NORTHWEST SOLUTIONS TO THESE EXTENDED TIMEFRAMES SEEM TO VERIFY WELL
THIS SEASON SO FAR...SO TIMEFRAME STILL COULD HAVE SOME WINTRY
TRICKS UP ITS SLEEVE.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...WINTER WEATHER ADVISORY UNTIL 10 PM EST /9 PM CST/ THIS EVENING
     FOR INZ003>005-012-014.

MI...WINTER WEATHER ADVISORY UNTIL 10 PM EST THIS EVENING FOR
     MIZ078>081.

     WINTER STORM WARNING UNTIL 10 PM EST THIS EVENING FOR MIZ077.

OH...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 7 AM EST THURSDAY FOR LMZ043-046.

&&

SHORT TERM...CHAMBERLAIN
LONG TERM...SCHOTT
AVIATION...SKIPPER
UPDATE...LASHLEY
Hazardous weather outlook, Feb 6, 4:33 AM EST, 9 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
433 AM EST WED FEB 6 2008

INZ006>009-013-015>018-020-022>027-032>034-MIZ080-081-OHZ001-002-004-
005-015-016-024-025-071030-
LAGRANGE-STEUBEN-NOBLE-DE KALB-PULASKI-FULTON IN-KOSCIUSKO-WHITLEY-
ALLEN IN-WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-
BLACKFORD-JAY-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-
PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...WINAMAC...
FRANCESVILLE...ROCHESTER...WARSAW...WINONA LAKE...COLUMBIA CITY...
SOUTH WHITLEY...FORT WAYNE...MONTICELLO...BROOKSTON...LOGANSPORT...
PERU...WABASH...NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...
DECATUR...BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...
COLDWATER...HILLSDALE...BRYAN...WAUSEON...ARCHBOLD...DEFIANCE...
NAPOLEON...PAULDING...ANTWERP...OTTAWA...PANDORA...VAN WERT...
DELPHOS...LIMA
433 AM EST WED FEB 6 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...TODAY AND TONIGHT

CONTINUED FLOODING OF RIVERS...CREEKS...LOW LYING AREAS...BASEMENTS
AND PONDING OF WATER ACROSS MANY ROADS IS EXPECTED. MONITOR FLOOD WARNINGS
AND STATEMENTS FOR THE LATEST INFORMATION.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

CONTINUED FLOODING OF MANY RIVERS...CREEKS...LOW LYING AREAS...BASEMENTS
AND PONDING OF WATER ACROSS ROADS WILL BE EXPECTED INTO FRIDAY. MODERATE
TO MAJOR FLOODING OF LARGER STEM RIVERS...PONDS AND LAKES...IS
EXPECTED INTO NEXT WEEK.

LIGHT ACCUMULATIONS OF SNOW WILL BE POSSIBLE SATURDAY INTO SUNDAY. VERY
COLD AIR WILL INFILTRATE THE REGION THIS WEEKEND AS AN ARCTIC
FRONT PLOWS ACROSS THE OUTLOOK AREA SATURDAY. WINDS OF 35 TO 45
MPH WILL BE POSSIBLE CREATING WIND CHILLS AS LOW AS -20 DEGREES
LATE SATURDAY NIGHT INTO SUNDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ALL FLOODING.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-071030-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
433 AM EST WED FEB 6 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN LAKE
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

CONDITIONS HAZARDOUS TO SMALL CRAFT WILL BE LIKELY THROUGH THE PERIOD.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

CONDITIONS HAZARDOUS TO SMALL CRAFT WILL LIKELY CONTINUE THROUGH THURSDAY
MORNING AND WILL LIKELY OCCUR AGAIN THIS WEEKEND INTO EARLY NEXT WEEK.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/PROGRAMAREAS/MARINE/INDEX.PHP

INZ003>005-012-014-MIZ077>079-071030-
LA PORTE-ST. JOSEPH IN-ELKHART-STARKE-MARSHALL-BERRIEN-CASS MI-
ST. JOSEPH MI-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...KNOX...NORTH JUDSON...PLYMOUTH...
BREMEN...NILES...BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...
CASSOPOLIS...STURGIS...THREE RIVERS
433 AM EST WED FEB 6 2008 /333 AM CST WED FEB 6 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA
AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

A MIX OF SLEET..SNOW AND FREEZING RAIN WILL BE LIKELY ACROSS FAR
NORTHERN INDIANA AND SOUTHWESTERN LOWER MICHIGAN THIS
MORNING...TRANSITIONING TO ALL SNOW THIS AFTERNOON. TOTAL SNOW
ACCUMULATIONS THROUGH THE PERIOD WILL RANGE FROM 3 TO 6
INCHES...WITH THE HIGHEST TOTALS EXPECTED IN BERRIEN COUNTY.

CONTINUED FLOODING OF RIVERS...CREEKS...LOW LYING AREAS...BASEMENTS
AND PONDING OF WATER ACROSS MANY ROADS IS EXPECTED. MONITOR FLOOD
WARNINGS AND STATEMENTS FOR THE LATEST INFORMATION.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

CONTINUED FLOODING OF MANY RIVERS...CREEKS...LOW LYING AREAS...BASEMENTS
AND PONDING OF WATER ACROSS ROADS WILL BE EXPECTED INTO FRIDAY.
MODERATE TO MAJOR FLOODING OF LARGER STEM RIVERS...PONDS AND
LAKES...IS EXPECTED INTO NEXT WEEK.

LIGHT TO MODERATE ACCUMULATIONS OF SNOW WILL BE POSSIBLE SATURDAY
INTO SUNDAY. VERY COLD AIR WILL INFILTRATE THE REGION THIS
WEEKEND AS AN ARCTIC FRONT PLOWS ACROSS THE OUTLOOK AREA
SATURDAY. WINDS OF 35 TO 45 MPH WILL BE POSSIBLE CREATING WIND
CHILLS AS LOW AS -20 DEGREES LATE SATURDAY NIGHT INTO SUNDAY
MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ALL FLOODING...OR SNOW ACCUMULATIONS.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

SCHOTT

In the hours before

Local storm report, Feb 6, 8:42 AM EST, 5 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
842 AM EST WED FEB 06 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0841 AM     FLOOD            VAN WERT                40.86N  84.58W
02/06/2008                   VAN WERT           OH   EMERGENCY MNGR

            STORM TOTAL RAINFALL NOW 2.75 INCHES. SEVERAL COUNTY
            ROADS CLOSED DUE TO HIGH WATER.

&&

EVENT NUMBER 00814

MCS
Local storm report, Feb 6, 9:15 AM EST, 5 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
915 AM EST WED FEB 06 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0905 AM     FREEZING RAIN    LITCHFIELD              42.04N  84.76W
02/06/2008  M0.10 INCH       HILLSDALE          MI   TRAINED SPOTTER

            ICE ACCUMULATION DURING THE PAST 3 HOURS.

&&

EVENT NUMBER 00815

MCS
Local storm report, Feb 6, 9:26 AM EST, 4 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
926 AM EST WED FEB 06 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0922 AM     HEAVY RAIN       ROCHESTER               41.06N  86.20W
02/06/2008  M1.52 INCH       FULTON             IN   TRAINED SPOTTER

            RAINFALL FOR THE PAST 24 HOURS.

&&

EVENT NUMBER 00816

MCS
Local storm report, Feb 6, 1:08 PM EST, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
108 PM EST WED FEB 06 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0105 PM     FLOOD            LAGRANGE                41.64N  85.42W
02/06/2008                   LAGRANGE           IN   EMERGENCY MNGR

            SOME SECONDARY ROADS WERE WATER COVERED IN SPOTS.
            ALSO...SOME DIRT OR GRAVEL ROADS WERE WASHED OUT IN
            SPOTS. ROAD REPAIR CREWS WERE WORKING ON THESE AND HAVE
            HAD TO CLOSE THE ROADS THAT COULD NOT BE FIXED

&&

EVENT NUMBER 00817

SKIPPER
Local storm report, Feb 6, 2:15 PM EST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
215 PM EST WED FEB 06 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0212 PM     FREEZING RAIN    MOSCOW                  42.05N  84.51W
02/06/2008  M0.20 INCH       HILLSDALE          MI   TRAINED SPOTTER

&&

EVENT NUMBER 00818

MCS
Local storm report, Feb 6, 2:16 PM EST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
216 PM EST WED FEB 06 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0214 PM     FLOOD            SOUTH WHITLEY           41.09N  85.63W
02/06/2008                   WHITLEY            IN   BROADCAST MEDIA

            LOCAL MEDIA REPORTED HIGHWAY 5 WAS CLOSED AT SOUTH
            WHITLEY

&&

EVENT NUMBER 00819

SKIPPER

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 5, 9:01 PM ESTFlash Flood WarningIWXCass, LaPorte, Pulaski, Starke, White6 hr
Feb 5, 10:09 PM ESTFlash Flood WarningIWXCass, Fulton, Kosciusko, Marshall, Miami, Wabash6 hr
Feb 5, 10:55 PM ESTFlash Flood WarningIWXAdams, Blackford, Grant, Huntington, Jay, Wells6 hr
Feb 5, 11:57 PM ESTFlash Flood WarningIWXElkhart4 hr
Feb 6, 1:53 AM ESTRiver Flood WarningIWXAllen, Huntington, Wabash3 days
Feb 6, 8:27 AM ESTFlash Flood WarningIWXCarroll, White6 hr

Nearby

Flash Flood Warnings in Indiana, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.